MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The dib00 model intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye).Post-operatively, the patient reported complaints of dysphotopsia and refractive surprise which persisted for eight (08) months.The iol was explanted in a secondary surgical procedure and replaced with a non-johnson & johnson surgical vision lens, li61ao +21.5.There was no incision enlargement, no suture(s), and no vitrectomy during the lens exchange procedure.The iol directions for use were followed.Patient prognosis post lens exchange was reported as fully recovered.Patient information cannot be provided due to personal data privacy legislation/policy.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section a-2 patient age/date of birth: information cannot be provided due to personal data privacy legislation/policy.Section a-3a patient sex: information cannot be provided due to personal data privacy legislation/policy.Section a-3b patient gender: information cannot be provided due to personal data privacy legislation/policy.Section a-4 patient weight: information cannot be provided due to personal data privacy legislation/policy.Section a-5 patient ethnicity: information cannot be provided due to personal data privacy legislation/policy.Section a-6 patient race: information cannot be provided due to personal data privacy legislation/policy.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 05-aug-2025.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside a specimen vial.During a visual inspection, the device was inspected under magnification.The lens was coated in viscoelastic residue and cut in half.The lens was cleaned and inspected and no further issues were identified.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The ¿lens cut¿ observed during product evaluation could not be confirmed to be related to the manufacturing or design process.The manufacturing records for the product were reviewed; the units were released in accordance with specifications.A search of complaints revealed that one (01) additional complaint folder was found as part of this production order (po) number ¿ shipping damage.These complaint issues reported are not related.Based on chr results, no further actions are required.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22538423
Report Number3012236936-2025-000197
Device Sequence Number15309849
Product Code HQL
UDI-Device Identifier05050474731813
UDI-Public(01)05050474731813(17)270823
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown